Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 134, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 15, 2019, 7:49 PM EDT for Medina County, Summit County, Wayne County, Ohio. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2019, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 15, 2019, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Medina County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 50 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:11 PM EDT | TSTM WND DMG | 1 Ne Wadsworth, OH | NUMEROUS TREES REPORTED DOWN. |
| Jul 15, 8:13 PM EDT | TSTM WND DMG | 1 Nw Norton, OH | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244
WUUS51 KCLE 152349
SVRCLE
OHC103-153-169-160015-
/O.NEW.KCLE.SV.W.0134.190715T2349Z-190716T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
749 PM EDT Mon Jul 15 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Medina County in northeastern Ohio...
Southwestern Summit County in northeastern Ohio...
Northeastern Wayne County in northeastern Ohio...
* Until 815 PM EDT.
* At 749 PM EDT, a severe thunderstorm was located over Rittman, or
10 miles south of Medina, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Akron, Medina, Cuyahoga Falls, Barberton, Green, Wadsworth,
Rittman, Doylestown, Creston, Chippewa Lake, Norton, Fairlawn,
Seville, Clinton, Marshallville, Gloria Glens Park,
Chippewa-On-The-Lake, Portage Lakes, Montrose-Ghent and Briarwood
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4088 8187 4109 8191 4121 8156 4091 8143
4091 8164
TIME...MOT...LOC 2349Z 255DEG 20KT 4098 8180
HAIL...<.75IN
WIND...60MPH
$$
Saunders1 follow-up statement
831
WWUS51 KCLE 160007
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
807 PM EDT Mon Jul 15 2019
OHC103-153-169-160015-
/O.CON.KCLE.SV.W.0134.000000T0000Z-190716T0015Z/
Medina OH-Summit OH-Wayne OH-
807 PM EDT Mon Jul 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN MEDINA...SOUTHWESTERN SUMMIT AND NORTHEASTERN WAYNE
COUNTIES...
At 807 PM EDT, a severe thunderstorm was located over Doylestown, or
9 miles southwest of Akron, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Akron, Cuyahoga Falls, Barberton, Green, Wadsworth, Rittman,
Doylestown, Norton, Fairlawn, Clinton, Portage Lakes, Montrose-Ghent
and Pigeon Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4094 8179 4112 8183 4121 8156 4094 8144
4093 8144
TIME...MOT...LOC 0007Z 255DEG 20KT 4101 8167
HAIL...1.00IN
WIND...60MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:33 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 15, 6:33 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 633 PM EDT Mon Jul 15 2019 .SYNOPSIS... A warm front will continue across the area tonight, moving into Canada by tomorrow morning. Behind the front, the remnants of Barry will enter the Ohio Valley and become an open wave over the region by Wednesday. A weak front moves through the region on Wednesday evening and high pressure will build in from the southern United States for Thursday into Friday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Update...Boosted pops into the chance category for the entire western half of the area this evening. Otherwise no big changes. Original... A warm front, located along a Sandusky to Millersburg line, is bisecting the forecast area this afternoon. Low-level moisture has increased significantly behind the front with dew points in the upper 60s to lower 70s and widespread cumulus has developed with the most robust cu billowing into some isolated thunderstorms. Expecting scattered showers and storms to continue for the next few hours behind the front and coverage will diminish with the loss of diurnal heating. Residual cloud cover over the region will persist overnight and keep overnight temperatures on the warm side in the upper 60s to lower 70s. Increasing moisture over the region as the remnants of Barry enter the Ohio Valley will allow for more showers and thunderstorms over the region on Tuesday. Temperatures will be a bit cooler on Tuesday with convection and cloud cover in the region, but with high humidity values over the region and highs in the mid 80s, it will still feel quite hot and muggy. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... The tropical remnants of Barry will impacting our region on Wednesday in the form of mainly widespread rainfall. MUCAPE of 500- 1000 J/kg, PWAT exceeding two inches and warm cloud depths of 13 kft+ is extremely favorable for heavy, efficient rainfall for the duration of the rainfall. Fortunately, most of the region has been relatively dry lately, which means most of the area can handle one to two inches without any significant issues. However, if there is any banding and/or training of heavy rain over the same area, then localized flash flooding will be a concern, especially over urban areas. Widespread rain will exit the area from west to east on Wednesday night. Without a cold front moving through, moisture will stay around, with dew points lingering in the low to mid 70s. Upper level ridging begins on Thursday, allowing temperatures to soar into the upper 80s to lower 90s for most area and potentially up to 95 in western areas like Toledo or Findlay. This will be the first day of a potentially long stretch of very hot and humid weather. Heat indices are expected to be near or greater than 100 west of a Cleveland to Mt. Vernon line. && .LONG TERM /FRIDAY THROUGH MONDAY/... A primarily zonal flow pattern will dominate across the region for the majority of the period. Small perturbations in this upper level pattern will promote chances for rain throughout Friday and into Sunday. However, the timing of any possible showers and storms is still uncertain. A more significant upper level troughing pattern will move into the region sometime during next week bringing more significant chances for rainfall early next week. Furthermore, some upper level ridging in combination with a surface high will allow temperatures to be hot and humid with highs well into the low 90s during most of the period. Heat indices are expected to be between 100 and 105 during this time as well. Given multiple days of this extreme heat and humidity, the CPC in their outlook has included the region in a moderate risk of excessive heat for this weekend. Therefore, heat advisories may be needed during this period. A slight relief from the heat will come into early next week with the arrival of the upper level troughing pattern as highs will fall back into the mid to upper 80s. && .AVIATION /18Z Monday THROUGH Saturday/... Expecting mostly VFR conditions over the airspace this afternoon through the first half of Tuesday. Moisture advecting into the region have allowed some diurnal cumulus to form in NW Ohio and the cloud field should expand through the remainder of the afternoon. In some of the robust cu, some showers have formed and will continue to build into iso/sct thunderstorms for later this afternoon and evening. Don't believe that this activity will extend far beyond NW Ohio and will leave any shower/TS and non-VFR mention to KTOL and KFDY for the near term. Any activity will diminish with the loss of diurnal heating and clouds will linger through the overnight into Tuesday. Winds will be light out of the south to southwest over much of the region. A lake breeze has developed and will only impact KERI and KCLE for the next several hours. OUTLOOK...Non-VFR possible in scattered thunderstorms Tuesday through Friday. && .MARINE... High pressure will continue to skirt to our southeast towards the Mid-Atlantic while a warm front moves northeast across the lake tonight. Tropical remnants of Barry will move across the lake on Friday, though winds should generally less than 15 knots and waves less than 3 feet on Wednesday. Low pressure over over northern Ontario and high pressure over the Atlantic will strengthen Wednesday night, increasing the pressure gradient over our area. This will result in southwest winds increasing to 10 to 20 knots over the lake beginning Wednesday night and subsiding Friday night. Peak winds are expected on Friday afternoon with a brief period of Small Craft Advisory criteria expected Friday afternoon and evening. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...TK/Sefcovic SHORT TERM...Saunders LONG TERM...99/Saunders AVIATION...Sefcovic MARINE...Saunders
Hazardous weather outlook, Jul 15, 5:49 AM EDT, 14 hours before
Hazardous Weather Outlook National Weather Service Cleveland OH 549 AM EDT Mon Jul 15 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-161000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 549 AM EDT Mon Jul 15 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 7:26 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
726 PM EDT Mon Jul 15 2019
OHZ029-030-160015-
Richland-Ashland-
726 PM EDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RICHLAND AND
NORTHERN ASHLAND COUNTIES...
At 725 PM EDT, a strong thunderstorm was located near Savannah, or 8
miles northwest of Ashland, moving east at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Ashland, Savannah, Polk, Jeromesville, Bailey Lakes, Nankin,
Rowsburg, Shenandoah and Olivesburg.
LAT...LON 4089 8251 4097 8251 4103 8217 4100 8217
4099 8213 4084 8212 4080 8213 4079 8213
TIME...MOT...LOC 2325Z 272DEG 19KT 4094 8244
SaundersSpecial weather statement, Jul 15, 7:38 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Cleveland OH 738 PM EDT Mon Jul 15 2019 OHZ031-038-160030- Holmes-Wayne- 738 PM EDT Mon Jul 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTH CENTRAL HOLMES COUNTIES... At 738 PM EDT, a strong thunderstorm was located near Shreve, or near Wooster, moving east at 20 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Wooster, Orrville, Dalton, Shreve, Holmesville, Mount Eaton, Apple Creek and Fredericksburg. If outdoors, consider seeking shelter inside a building. LAT...LON 4073 8205 4091 8165 4067 8165 4061 8200 TIME...MOT...LOC 2338Z 250DEG 17KT 4073 8195 Saunders
Special weather statement, Jul 15, 7:43 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
743 PM EDT Mon Jul 15 2019
OHZ020-021-031-160030-
Summit-Medina-Wayne-
743 PM EDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEDINA...
SOUTHWESTERN SUMMIT AND NORTHEASTERN WAYNE COUNTIES...
At 743 PM EDT, a strong thunderstorm was located over Creston, or 11
miles south of Medina, moving east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Akron, Cuyahoga Falls, Barberton, Green, Wadsworth, Rittman,
Doylestown, Creston, Chippewa Lake, Norton, Fairlawn, Seville,
Smithville, Clinton, Westfield Center, Marshallville, Gloria Glens
Park, Chippewa-On-The-Lake, Portage Lakes and Pigeon Creek.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4086 8191 4105 8197 4119 8153 4091 8144
4090 8150 4091 8150 4091 8164 4089 8165
TIME...MOT...LOC 2343Z 255DEG 20KT 4098 8185
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:26 PM EDT | Special Weather Statement | CLE | Ashland | 49 min |
| Jul 15, 7:38 PM EDT | Special Weather Statement | CLE | Wayne | 52 min |
| Jul 15, 7:43 PM EDT | Special Weather Statement | CLE | Summit | 47 min |
| Jul 15, 7:59 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.